Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Persistent nausea
Jul 13, 2007

I've been taking 100mg Norvir, 300mg Reyataz and Epzicom for nearly 3 months. Yet almost every day I get moderately severe nausea within 20 to 30 mins of taking the meds. Taking them with food helps a little and I began 10mg Marinol 3 wks ago. The Marinol does help but the nausea STILL persists. Prior to Marinol I tried vaporized medical cannabis which worked but left me quite stoned and unable to function. I've also been taking 240mg OxyContin TID for 8 yrs for chronic neuropathy but have never had problems with nausea. This nausea just won't go away and now for the past few days I've been dry wretching in the middle of the night. Any ideas what may be causing this? THANKS

Response from Dr. Young

Thanks for your post.

While the regimen that you're taking is usually quite well tolerated, it seems clear that you are having undesireable side effects. There's a pretty good chance that this is due to the ritonavir (Norvir). It's possible to consider changing from the boosted atazanavir (Reyataz)/ritonavir to unboosted atazanaivr (without ritonavir). Remember to ask your doctor about this, since the dose of atazanavir changes when you drop the ritonavir boost.

Hope this helps. BY



Previous
Atripla
Next
Re. My uncle

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement